Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Midland/Odessa, TX

May 10, 201219 counties in Texas

NWS Midland/Odessa, TX issued this flash flood watch at May 10, 2012, 4:12 AM CDT for 19 counties in Texas. It took effect at May 10, 2012, 7:00 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 4:12 AM CDT (09:12 UTC)
In effect from
May 10, 2012, 7:00 AM CDT
Expired
May 11, 2012, 5:00 AM CDT
In force
22 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2623 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WGUS64 KMAF 100912
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT THU MAY 10 2012

...FLASH FLOOD WATCH TODAY AND TONIGHT FOR THE PERMIAN BASIN...

.A STRONG UPPER LEVEL LOW PRESSURE AREA IN NORTHERN MEXICO WILL MOVE
SLOWLY NORTHEAST INTO SOUTHWEST TEXAS TODAY AND TONIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE PERMIAN BASIN TODAY
AND TONIGHT AS THE SYSTEM APPROACHES AND MOVES OVER THE REGION.
THUNDERSTORMS WILL BE CAPABLE OF QUICKLY PRODUCING LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES PER HOUR IN THE WATCH AREA.

TXZ045>048-050>053-059>063-067>070-075-082-102000-
/O.NEW.KMAF.FF.A.0001.120510T1200Z-120511T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
TERRELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON
412 AM CDT THU MAY 10 2012

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WEST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS... 
  PECOS AND TERRELL. IN WEST TEXAS...ANDREWS...BORDEN...CRANE... 
  DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING... 
  MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...WARD 
  AND WINKLER. 

* FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING

* HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR...WITH LOCALIZED HIGHER
  AMOUNTS IS EXPECTED ACROSS THE PERMIAN BASIN OF WEST TEXAS
  TODAY AND TONIGHT.

* PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF
  FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW
  WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
327 
WGUS64 KMAF 101937
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH INTO TONIGHT FOR THE PERMIAN BASIN...

.A STRONG UPPER LEVEL LOW PRESSURE AREA IN NORTHERN MEXICO HAS 
RESULTED IN THE DEVELOPMENT OF WIDESPREAD HEAVY RAIN TODAY.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER
AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED SINCE MIDNIGHT. 
WIDESPREAD SHOWERS AND STORMS ARE STILL EXPECTED INTO TONIGHT...
ESPECIALLY ACROSS THE EAST PERMIAN BASIN. THUNDERSTORMS ARE CAPABLE
OF QUICKLY PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES PER
HOUR IN THE WATCH AREA.

TXZ045>048-050>053-061>063-068>070-110030-
/O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
237 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... 
  GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... 
  SCURRY AND UPTON. 

* THROUGH LATE TONIGHT

* HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ACROSS THE
  PERMIAN BASIN INTO TONIGHT.

* PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF 
  FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW 
  WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ059-060-067-075-082-110000-
/O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVING-WINKLER-WARD-PECOS-TERRELL-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS...FORT STOCKTON...SANDERSON
237 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN 
  WEST TEXAS...LOVING...WARD AND WINKLER. 

* UNTIL 7 PM CDT THIS EVENING

* HEAVY RAINFALL OF 1 INCH PER HOUR WILL BE POSSIBLE ACROSS THE
  WESTERN PERMIAN BASIN AND THE LOWER TRANS PECOS THROUGH THE
  AFTERNOON.

* PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THE AFTERNOON.
  RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF
  ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
869 
WGUS64 KMAF 102247
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH INTO TONIGHT FOR THE PERMIAN BASIN
   AND PORTIONS OF THE TRANS PECOS...

.A STRONG UPPER LEVEL LOW MOVING ACROSS THE AREA CONTINUES TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER
AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED. ADDITIONAL STORMS
HAVE DEVELOPED BEHIND THE INITIAL RAIN AREA... WILL EXTEND THE
WESTERN PORTIONS OF THE FLASH FLOOD WATCH. THUNDERSTORMS ARE
CAPABLE OF QUICKLY PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2
INCHES PER HOUR IN THE WATCH AREA.

TXZ059-060-067-075-082-110300-
/O.EXT.KMAF.FF.A.0001.000000T0000Z-120511T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVING-WINKLER-WARD-PECOS-TERRELL-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS...FORT STOCKTON...SANDERSON
547 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND TERRELL. IN 
  WEST TEXAS...LOVING...WARD AND WINKLER. 

* UNTIL 10 PM CDT THIS EVENING

* HEAVY RAINFALL OF 1 INCH PER HOUR WILL BE POSSIBLE ACROSS THE 
  WESTERN PERMIAN BASIN AND THE LOWER TRANS PECOS THROUGH THE 
  AFTERNOON. 

* PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH THE AFTERNOON. 
  RUNOFF FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF 
  ROADS...LOW WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ045>048-050>053-061>063-068>070-110800-
/O.CON.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
547 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... 
  GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... 
  SCURRY AND UPTON. 

* UNTIL 5 AM CDT FRIDAY

* HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE ACROSS 
  THE PERMIAN BASIN INTO TONIGHT. 

* PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT. RUNOFF 
  FROM THIS RAINFALL MAY RESULT IN FLASH FLOODING OF ROADS...LOW 
  WATER CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
434 
WGUS64 KMAF 110338
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1038 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THE PERMIAN
BASIN...

.A STRONG UPPER LEVEL LOW MOVING ACROSS THE AREA CONTINUES TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL HIGHER
AMOUNTS OF 3 TO 5 INCHES HAVE BEEN REPORTED. ADDITIONAL WRAP-
AROUND SHOWERS AND STORMS HAVE DEVELOPED ALONG THE BACKSIDE OF
THIS AREA OF LOW PRESSURE. WHILE THE GREATEST RAINFALL
ACCUMULATION HAS ALREADY FALLEN...LOCATIONS WITHIN THE FLASH FLOOD
WATCH MAY RECEIVE ADDITIONAL RAINFALL TONIGHT.

TXZ045>048-050>053-061>063-068>070-111000-
/O.CON.KMAF.FF.A.0001.000000T0000Z-120511T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
1038 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... 
  GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN... 
  SCURRY AND UPTON. 

* UNTIL 5 AM CDT FRIDAY

* ADDITIONAL RAINFALL OF AN INCH OR MORE IS POSSIBLE ACROSS THE
  PERMIAN BASIN TONIGHT.

* RUNOFF MAY RESULT IN FLASH FLOODING OF ROADS...LOW WATER
  CROSSINGS...CREEKS AND STREAMS...AND URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 10, 3:56 AM CDT, 16 minutes earlier.

Area forecast discussion, May 10, 3:56 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT THU MAY 10 2012

.DISCUSSION...
UPPER LOW ACROSS NORTHERN MEXICO IS PROJECTED TO MOVE INTO WEST
TEXAS TODAY AND TONIGHT AS IT GETS BUMPED EASTWARD BY THE NEXT
PACIFIC TROUGH. HEAVY RAINFALL WILL BE THE MAIN CONCERN TODAY AND
TONIGHT AS STRONG LIFT...FAVORABLE DIVERGENCE ALOFT AND COLD AIR
ALOFT TRIGGER LOCALLY HEAVY CONVECTIVE RAINFALL UNDERNEATH THE
SLOW MOVING UPPER LEVEL SYSTEM. WE HAVE ISSUED A FLASH FLOOD WATCH
FOR TODAY AND TONIGHT FOR MUCH OF THE PERMIAN BASIN IN THE AREA
OF HIGHEST PROGGED PRECIPITABLE WATER.

THE SLOW MOVING UPPER LOW WILL BE EXITING WESTERN TEXAS FRIDAY WITH
THE CHANCE OF LESS SIGNIFICANT WRAP AROUND SHOWERS AND THUNDERSTORMS
ACROSS MAINLY THE PERMIAN BASIN. HIGH TEMPERATURES WILL REMAIN
BELOW NORMAL UNDER THE CYCLONIC FLOW.

SATURDAY LOOKS TO BE A QUIET DAY WITH JUST SOME ISOLATED THUNDERSTORMS
POSSIBLE ACROSS THE HIGHER TERRAIN AND SOUTHEAST NEW MEXICO PLAINS
IN UNSTABLE UPSLOPE FLOW.

PRECIPITATION CHANCES WILL INCREASE AGAIN IN THE SUNDAY THROUGH
TUESDAY TIME FRAME AS A NORTHWESTERLY FLOW ALOFT REGIME DEVELOPS
UNDERNEATH UNSTABLE UPSLOPE FLOW. PRECIPITATION CHANCES WILL BE
ENHANCED BY PERIODIC SURGES OF COOLER AIR PLUNGING SOUTHWARD AND
STORMS MOVING INTO THE FORECAST AREA FROM OFF THE NEW MEXICO
MOUNTAINS IN STEEP LAPSE RATES. HIGH TEMPERATURES SHOULD REMAIN
WELL BELOW NORMAL IN CYCLONIC FLOW ALOFT.

WENT MAINLY DRY NEXT WEDNESDAY AND THURSDAY BEHIND THIS SYSTEM
WITH WARMING TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 66  52  74  54  /  90  70  30  10
BIG SPRING TX              69  55  74  55  /  90  90  30  10
CARLSBAD NM                67  53  78  56  /  80  30  10  10
DRYDEN TX                  75  58  83  60  /  90  10  10  10
FORT STOCKTON TX           72  56  79  58  /  90  20  10  10
GUADALUPE PASS TX          62  50  73  54  /  80  40  10  10
HOBBS NM                   62  49  73  53  /  80  60  20  10
MARFA TX                   67  44  75  47  /  70  20  10  10
MIDLAND INTL AIRPORT TX    68  55  76  54  /  90  70  30  10
ODESSA TX                  70  54  75  55  /  90  70  30  10
WINK TX                    70  55  79  58  /  90  40  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     SCURRY...TERRELL...UPTON...WARD...WINKLER.

&&

10/12
Hazardous weather outlook, May 9, 2:38 PM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT WED MAY 9 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
238 PM CDT WED MAY 9 2012 /138 PM MDT WED MAY 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING...
ESPECIALLY WEST OF THE PECOS RIVER...A FEW STORMS WILL BE STRONG
OR BRIEFLY SEVERE WITH GUSTY WINDS AND HAIL THE PRIMARY CONCERNS.
THUNDERSTORMS WILL INCREASE LATE TONIGHT AND EARLY THURSDAY
MORNING SPREADING INTO THE PERMIAN BASIN FROM THE TRANS PECOS AS
AN UPPER LEVEL LOW APPROACHES. TOWARD MORNING STORMS WILL BE FAVORED
FOR LOCAL HEAVY RAIN POSSIBLY RESULTING IN LOCAL FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL INCREASE
IN COVERAGE EARLY THURSDAY BECOMING WIDESPREAD INCREASING THE
RISK FOR LOCALIZED FLOODING AND FLASH FLOODING. THE MOST FAVORED
AREA FOR THE HEAVIEST RAINS WILL BE FROM INTERSTATE 20 SOUTH AND
GENERALLY EAST OF A KENT TO PRESIDIO LINE. A FEW STORMS MAY BE
SEVERE IN THE BIG BEND AND LOWER TRANS PECOS AS WELL. NORMALLY LOW
FLOW OR DRY CREEKS AND TRIBUTARIES MAY RUN WITH ELEVATED WATER
LEVELS THE NEXT FEW DAYS...INCLUDING LOW WATER CROSSINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:52 PM CDTAreal Flood AdvisoryMAFUpton3 hr
May 10, 12:41 AM CDTAreal Flood AdvisoryMAFCrane, Ector, Loving, Ward, Winkler3 hr
May 10, 1:47 AM CDTAreal Flood AdvisoryMAFEctor3 hr
May 10, 4:43 AM CDTAreal Flood AdvisoryMAFMidland3 hr
May 10, 5:45 AM CDTAreal Flood AdvisoryMAFHoward, Martin3 hr
May 10, 6:01 AM CDTFlash Flood WarningMAFHoward3 hr
May 10, 6:13 AM CDTFlash Flood WarningMAFPecos, Terrell3 hr
May 10, 6:32 AM CDTAreal Flood AdvisoryMAFCrane, Reagan, Upton3 hr
May 10, 6:51 AM CDTFlash Flood WarningMAFReagan4 hr
May 10, 7:10 AM CDTFlash Flood WarningMAFEctor, Midland3 hr
May 10, 8:15 AM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr
May 10, 9:01 AM CDTFlash Flood WarningMAFGlasscock, Howard, Martin3 hr
May 10, 9:15 AM CDTFlash Flood WarningMAFPecos, Terrell3 hr
May 10, 10:17 AM CDTFlash Flood WarningMAFEctor, Midland3 hr
May 10, 11:45 AM CDTFlash Flood WarningMAFMitchell4 hr
May 10, 11:51 AM CDTAreal Flood AdvisoryMAFScurry3 hr
May 10, 12:15 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard3 hr
May 10, 1:12 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
May 10, 2:41 PM CDTAreal Flood AdvisoryMAFScurry3 hr
May 10, 3:07 PM CDTAreal Flood AdvisoryMAFBorden3 hr
May 10, 3:20 PM CDTAreal Flood AdvisoryMAFHoward3 hr
May 10, 3:26 PM CDTFlash Flood WarningMAFMitchell, Scurry3 hr
May 10, 4:51 PM CDTSevere Thunderstorm WarningMAFBrewster, Terrell54 min
May 10, 4:57 PM CDTSevere Thunderstorm WarningMAFPecos63 min
May 10, 5:49 PM CDTAreal Flood AdvisoryMAFEctor3 hr
May 10, 5:53 PM CDTSevere Thunderstorm WarningMAFEctor52 min
May 10, 5:55 PM CDTAreal Flood AdvisoryMAFPecos, Reeves3 hr

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.